Itching !!!: Hello everyone - I wonder... - British Liver Trust

British Liver Trust
19,842 members β€’ 10,549 posts

Itching !!!

Esmerelda62
Esmerelda62
β€’22 Replies

Hello everyone - I wonder if anyone can help me alleviate this horrendous itching-- it is driving me mad --GP prescribed anti allergy tablets and Dermol cream but they don't help !!

I was diagnosed with NASH ( non alcohol stearate hepatitis ) or Fatty Liver Disease three years ago and am being managed on Rifaxamin which helps but I have never had this level of itching before !

22 Replies
oldest β€’ newest

i know what your going through i used to scratch till skin bled ,its a kown liver problem you have taught e something today nashin my case nac non alcohol colitis when ask whats wrong with you ,ihave had a transplant over xmas im in my forth week im ok exhausted but best xmas present ever keep fighting eat good diet ,as they say your not alone Dez

Thank you Dezza- -- I am going to see my GP today and see if there is anything else to try .

I have found that warm showers using non perfumed Sanex helps ( I usually have to get up in the night and shower to relieve the itching )

I hope you have a good recovery after your transplant -- early days yet but many people say that after a few months, they feel better than they have for years😊

retwos
retwos
in reply to dezzza33

Good luck with your recovery dezza33

I have been treated for Hepatitis C & Compensated Cirrhosis, I still itch mostly at night I had been prescribed creams but I would have to put so much of it on it was ridiculous. I tried over the counter anti itching products, nothing worked. Finally my Doctor prescribed attarx works great also helps with relaxation a little, good luck

Esmerelda62
Esmerelda62
in reply to Dldtx

Hello Didtx

Thank you very much for that advice - I will talk to my GP about it today

Kind regards-- 😊

I've had the most horrendous itching for years off and on - cholestyramine used to work for me but now I can't bear to use it gives me horrendous painful blockage and headaches - intolerable. I have learnt to manage the itch better although I still shred my skin. I have found strangely that Vicks vapour rub can sometimes help. Try it. Good luck x

Esmerelda62
Esmerelda62
in reply to Wendy29

Thank you Wendy -- I would have never of thought of using Vicks!

I will get some today .

Kind regards 🎈

Wendy29
Wendy29
in reply to Esmerelda62

I also use liniment at times which literally feels like it's burning my skin but it takes the edge off that incessant bloody itch!

Rifaximin is to treat symptoms of hepatic encephalopathy rather than itching.

Are you still being seen by a hepatologist? and are your bilirubin levels raised causing the pruritus (itching).

In people with PBC (Primary Biliary Cholangitis) they prescribe a medication called URSO (Ursodeoxycholic Acid) to deal with the bile build up and itching - it might be worth asking about.

This needs to be run past your consultant as symptoms could indicate that your liver condition is becoming more severe.

K

Hello AyrshireK

Thank you for your advice . I know that Refaxamin is unrelated to itching- it has ' managed ' my condition NASH ( non alcohol stearate hepatitis ) for over a year

Seeing my Consultant in March but mean time I have a very good GP who is clued in about liver disease and I am seeing her today and will ask to have some bloods done for comparison to last results - my bilirubin levels vary but always outside ' normal ' parameters.

You seem very knowledgeable regarding the terminology-- is this as a result of researching your illness ?

Kind regards 😊

Been supporting my hubby with his Cirrhosis / Auto-Immune Hepatitis since 2012 so picked up a lot of information along the journey. Also done a few online courses, read alot and been a member on here since 2012.

Hi there, I have pbc and the itch was terrible but I take urso , I was also prescribed quesrtan 2 sachets mixed with juice on a night , it's helped me wonders, good luck x

unfortunately it is something that drives some of us mad.

best advice i can come uo with is to keep as cool as possible. rest can sometimes help a bit i find but that takes a while ... not instant. cazer.

unfortunately urso did nothing for my itch think questron is a possible though. cazer

Hi - I had itching for donkey's years - tried numerous creams, lotions, non-soap shower solutions - but always came back again. However, for last six months I have not worn underpants or boxer shorts (except when going to docs or long travel - just in case!!) - and itching has gone - completely. Was almost instantaneous. I generally wear cotton trousers - sometimes jeans. Hope this helps - if you try it.

Hi I can tell I that I'm going uvblight treatments and I have no more itching and mine was very severe

papad
papad
in reply to papad

I don't post much but I had end stage liver disease decompensated with all the side effects I do mean all of them this was 3 and a half years ago now I'm stable for time being like you all the itching was intolerable scratching till I bled my Doctor referred me to a dermatologist which in turn started. ME on uvblight treatments at ucsf Fresno year amd half ago I go twice a week I now have skin smooth as a baby's butt no joke I also feet year round tan as a perk hope this helps it put my confidence level through the roof

I know what you're going through, I had terrible itching, especially at night couldn't sleep. My wife bought me Aveeno colloidal oatmeal bath oil, it really helped me.

Hi papa thank you for the advice -- I will get some and hope it works kind regards 😊

Have any of u tried filing your nails right down? It won't stop the itch , but, it might reduce the damage to your skin caused by scratching??!!

Thank you H1ghtower-I do not have long nails and do not appreciate being ' generalised ' I hope you do not ever experience this itching problem - wish you well

The itching is so severe if you didn't have nails I have even used a FORK! A hairbrush, back scratcher - anything to relieve the itch - which it doesn't - someone who has not experience it cannot understand - it's not 'on' the skin - but rather 'in' the skin!! Literally drives you mad

You may also like...